Infinite-dimensional stochastic differential equations and tail σ -fields

Hirofumi Osada, Hideki Tanemura

Research output: Contribution to journalArticlepeer-review

13 Citations (Scopus)


We present general theorems solving the long-standing problem of the existence and pathwise uniqueness of strong solutions of infinite-dimensional stochastic differential equations (ISDEs) called interacting Brownian motions. These ISDEs describe the dynamics of infinitely-many Brownian particles moving in Rd with free potential Φ and mutual interaction potential Ψ. We apply the theorems to essentially all interaction potentials of Ruelle’s class such as the Lennard-Jones 6-12 potential and Riesz potentials, and to logarithmic potentials appearing in random matrix theory. We solve ISDEs of the Ginibre interacting Brownian motion and the sineβ interacting Brownian motion with β= 1 , 2 , 4. We also use the theorems in separate papers for the Airy and Bessel interacting Brownian motions. One of the critical points for proving the general theorems is to establish a new formulation of solutions of ISDEs in terms of tail σ-fields of labeled path spaces consisting of trajectories of infinitely-many particles. These formulations are equivalent to the original notions of solutions of ISDEs, and more feasible to treat in infinite dimensions.

Original languageEnglish
Pages (from-to)1137-1242
Number of pages106
JournalProbability Theory and Related Fields
Issue number3-4
Publication statusPublished - 2020 Aug 1


  • Infinite-dimensional stochastic differential equations
  • Interacting Brownian motions
  • Pathwise uniqueness
  • Random matrices
  • Strong solutions

ASJC Scopus subject areas

  • Analysis
  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Infinite-dimensional stochastic differential equations and tail σ -fields'. Together they form a unique fingerprint.

Cite this